Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 43, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Jul 6, 2021, 3:52 AM CDT. It took effect at Jul 6, 2021, 6:00 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2021, 3:52 AM CDT (08:52 UTC)
- In effect from
- Jul 6, 2021, 6:00 AM CDT
- Expired
- Jul 6, 2021, 7:10 PM CDT
- In force
- 13 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
989 WHUS73 KDLH 060852 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 352 AM CDT Tue Jul 6 2021 LSZ148-150-062100- /O.NEW.KDLH.SC.Y.0043.210706T1100Z-210707T0400Z/ Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 352 AM CDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves building to 3 to 5 ft. * WHERE...Oak Point to Saxon Harbor WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 11 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
3 follow-up statements
641 WHUS73 KDLH 061334 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 834 AM CDT Tue Jul 6 2021 LSZ144>146-062200- /O.EXB.KDLH.SC.Y.0043.210706T1400Z-210706T2200Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- Port Wing to Sand Island WI- 834 AM CDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and waves 3 to 5 ft expected. * WHERE...Two Harbors to Duluth MN, Duluth MN to Port Wing WI and Port Wing to Sand Island WI. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-147-070145- /O.EXA.KDLH.SC.Y.0043.000000T0000Z-210707T0400Z/ Chequamegon Bay-Bayfield to Oak Point WI- Sand Island to Bayfield WI- 834 AM CDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WHAT...Northeast winds 10 to 15 kt with gusts up to 25 kt. * WHERE...Chequamegon Bay-Bayfield to Oak Point WI and Sand Island to Bayfield WI. * WHEN...Until 11 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ148-150-070145- /O.CON.KDLH.SC.Y.0043.000000T0000Z-210707T0400Z/ Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 834 AM CDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 4 ft. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland and Oak Point to Saxon Harbor WI. * WHEN...Until 11 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
457 WHUS73 KDLH 062001 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 301 PM CDT Tue Jul 6 2021 LSZ144>146-070000- /O.EXT.KDLH.SC.Y.0043.000000T0000Z-210707T0000Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- Port Wing to Sand Island WI- 301 PM CDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Waves 2 to 4 ft. Wind gusts to 25 knots. * WHERE...Port Wing to Sand Island WI, Two Harbors to Duluth MN and Duluth MN to Port Wing WI. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-147-148-150-070400- /O.CON.KDLH.SC.Y.0043.000000T0000Z-210707T0400Z/ Chequamegon Bay-Bayfield to Oak Point WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 301 PM CDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WHAT...Northeast winds 10 to 15 kt with gusts to 25 knots and waves 1 to 4 ft. * WHERE...Sand Island to Bayfield WI, Outer Apostle Islands Beyond 5 NM from Mainland, Oak Point to Saxon Harbor WI and Chequamegon Bay-Bayfield to Oak Point WI. * WHEN...Until 11 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
452 WHUS73 KDLH 070010 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 710 PM CDT Tue Jul 6 2021 LSZ121-147-148-150-070115- /O.CAN.KDLH.SC.Y.0043.000000T0000Z-210707T0400Z/ Chequamegon Bay-Bayfield to Oak Point WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 710 PM CDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished. $$ LSZ144>146-070115- /O.EXP.KDLH.SC.Y.0043.000000T0000Z-210707T0000Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- Port Wing to Sand Island WI- 710 PM CDT Tue Jul 6 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have diminished. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Jul 6, 12:58 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 6, 12:58 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1258 AM CDT Tue Jul 6 2021 .DISCUSSION...(This evening through Sunday) Issued at 258 PM CDT Mon Jul 5 2021 Summary: The heat ends as a wet system crosses Tuesday. More normal temperatures will prevail for the remainder of the week. Gusty winds of 25 mph coupled with RH's in the 30s and temperatures in the upper 80s and low 90s, and long term drought conditions poses a small fire weather threat this afternoon/evening. A moderately capped air mass over NW WI is limiting shower activity, but a few are finding a way to stand up. MU CAPE is 3000 J/kg and ML CAPE is 2000 J/kg, so there is some energy to work with, but thus far shear is minimal thus the storms are just going up and down with isolated coverage. An approaching system will bring a good dose of rain to the southern portion of the Northland Tuesday while very little can be expected along the International Border. A lot of lift will be provided by the front entrance region of a jet over a high PWAT air mass of 1.7". This should make for an efficient warm rain process and therefore heavy rain is expected, but not a lot of that will be contributed to convection with weak instability as warm air aloft strongly caps the air mass. The end result could be that the forecast values of QPF across the south may be too low, but there should also be a sharp gradient between the northern half of the forecast area and the southern half - basically 0" to 1.3" (or more). After Tuesday, high pressure builds and dry and seasonable weather prevail. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1257 AM CDT Tue Jul 6 2021 Initial VFR conditions will deteriorate overnight as a low pressure system moves into and across the area. Expect ceilings and visibilities for most of the terminals to gradually lower to MVFR in the 13z- 15z time range, then IFR by 18z in -shra, then improve back to at least MVFR by the end of the TAF period as the rain moves off to the east once again. KINL will be least affected, remaining VFR through the period, and KHIB will have the shortest period of time with IFR ceilings. && .MARINE... Issued at 958 PM CDT Mon Jul 5 2021 With a low pressure system approaching, winds will become northeast Tuesday afternoon and evening increasing to 15 to 20 knots with gusts to 25 knots. Waves are expected to build into the 2 to 4 feet by late Tuesday afternoon. A small craft advisory may be needed. Winds and waves will diminish again late Tuesday night as the system exits. Winds on Wednesday will contain gusts up to 20 knots with waves around 3 ft. If winds continue to trend upward, a small craft advisory may be needed Wednesday also. && .PRELIMINARY POINT TEMPS/POPS... DLH 55 64 48 65 / 30 90 40 10 INL 51 68 46 73 / 20 20 10 10 BRD 59 68 49 70 / 50 90 30 0 HYR 59 72 48 67 / 0 90 60 10 ASX 54 65 48 64 / 10 90 50 10 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...Wolfe AVIATION...LE MARINE...Wolfe/Kossen
Hazardous weather outlook, Jul 5, 5:37 PM CDT, 10 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 537 PM CDT Mon Jul 5 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-061030- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 537 PM CDT Mon Jul 5 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Rain, potentially heavy at times, is expected throughout the day on Tuesday. Minor flooding may occur in locations along and south of U.S. 2. In addition to the heavy rain, embedded thunderstorms will be possible across the area. Another chance for thunderstorms arrives later this week and will continue into the weekend. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed tonight. LSZ121-140>148-150-061030- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 537 PM CDT Mon Jul 5 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A prolonged period of northeast winds begin Tuesday morning lasting through Friday afternoon with gusty conditions possible during the afternoon Tuesday and Wednesday. This may lead to hazardous wave conditions for small craft around the Apostle Islands and Saxon Harbor. Showers and thunderstorms are possible across Western Lake Superior Tuesday. GSF More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 5:45 AM CDT | Beach Hazards Statement | DLH | Carlton, Saint Louis | 15 hr |
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.